Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What do fatigue, weakness, breathlessness and pain in the legs indicate after periods?

Answered by
Dr.
Dr. Klarida Papaqako

General & Family Physician

Practicing since :2010

Answered : 1605 Questions

default
Posted on Thu, 26 Apr 2018 in Medicines and Side Effects
Question: Hi I am feeling very sick every month after my period. I feel weak,low energy,loss of appetite, shortness of breath, pain in my legs.I have this symptoms for couple of days and usually it takes two weeks for me to feel little bit normal. This is going on for last 4 months. I did my blood work and everything came back normal. I don't know what to do because this is affecting my life on a daily basis.
doctor
Answered by Dr. Klarida Papaqako 2 hours later
Brief Answer:
Possible depression due to hormonal changes around period.

Detailed Answer:
Hello,

Thank you for using HealthcareMagic to post your health query.
I read your question carefully and I understand your concern.

The symptoms you are describing seem like symptoms of depression most probably caused by the hormonal changes from your period.

I would suggest talking with the doctor who has prescribed Citalopram and to see if you need an increase of the dose, or if you need to start another medicine.

The fact that your labs do not show anemia (which is another possible diagnose) then makes it more possible to be depression connected with the period.

Hope this is helpful.
Let me know if you need more clarifications.

Regards,     
Dr. Papaqako


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Citalopram

doctor1 MD

Years ago, I was on a medication called Lexapro or the sister version Celexa. It had two bad side effects for me. One was I could not get a decent erection. (I do want to be a man). The other was hair loss in my perineum area. I had a forest there. I felt really less a man.

doctor1 MD

I have just last week had my doseage of Citalopram increased from 20 to 30 MG. Today I have started with a severe pain in the left side of my head behind my ear as well as a cold, tingling sensation that speads over my head as well as my head being numb to the touch. i also feel quite nauseous.
What coud this be?????

doctor1 MD

Hi my names Beth im a 21 year old female and ive been to see my doctor a number of times because ive been suffering for a range of different symptoms. When i speak to my doctor i feel like shes not bothered or doesnt think much is wrong with me. Maybe if i describe whats going on here i may get some help. For quite a few months now ive not been feeling well at all. I suffer from head aches quite alot and eye straining. Also i have cramps in my ribs at times and when i go to toilet my stools are very dark and sometimes black. I have noticed that my stomach will rumble but will not be a normal kind of rumble it will do it for over 30 seconds this happens some days but not all. Alot of the time i get chest pains and sometimes it goes away other times it lasts a bit longer. Also my periods were very irregular. My doctor did a blood test, a blood pressure test, a urine test and my temperature all seemed to be normal! She told me it was anxiety and put me on citalopram tablets only on 10mg a day. I gave this a try for about 2/3 months and none of these things went away so she put me on 20mg... and ive been on these for about 2 months and im still no better. My doctor has now asked for another blood test this time ive had to go without eating from 10pm until the next day as she is now testing my colesteral levels. The doctor thought i may have anxiety as i do not as of yet have a job and i stay home alot and do not do out or exercise alot. Im very worried because the citalopram doesnt seem to be working? Could these symptoms be because of my life style? Sometimes i feel like im going to have a heart attack because when i exercise i get a fast heart beat and its hard i can feel the beating in my neck and head. Also im concerned about my stools and my stomach playing up. I have no idea whats wrong and im scared. Can anybody help?

doctor1 MD

Hi i am currently 116kg (i should be 71kg) i have been on cipramil (3 tablets a day 3 x 20mg) for major depression for close to 15 years, i really want to lose weight, i went to see my doctor who prescribed duromine (30mg) a day, i have been on it for 2 days, the only real side effect i have is supressed appetite and more energy. i am a bit of a worrier, and am concerned that the medication mixing together won't be good, my doctor said should be okay, just looking for a second opinon.

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a day, Simvastatin once per day, Citalopram once per day, Levothyroxine once per day. I am a female 76...